Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 29, NWS State College, PA

June 26, 1995Lancaster County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 26, 1995, 6:52 PM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 1995, 6:52 PM EDT (22:52 UTC)
Expired
Jun 26, 1995, 10:00 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Whole counties

County Lancaster County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 1995-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 1995-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 262251
FFWCTP
PAC071-270200-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 PM EDT MON JUN 26 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...LANCASTER COUNTY
 
AT 650 PM STATE COLLEGE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS
OVER THE NORTHERN PART OF LANCASTER COUNTY. THESE STORMS ARE MOVING WEST
AT ABOUT 10 MPH AND WILL CONTINUE TO AFFECT THE NORTHERN HALF OF THE
COUNTY THROUGH 9 PM. THESE STORMS ARE PRODUCING VERY HEAVY RAINS WITH
DOPPLER RADAR ESTIMATES OF MORE THAN 1.75" IN ONE HOUR.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
LA CORTE
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:40 PM EDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 26, 1:40 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT MON JUN 26 1995

BAND OF STORMS N PA IN WHAT LOOKS TO BE CONFL FLOW AT
LOW LEVELS.  MAIN FRONT WELL TO THE NORTH...WITH EXTREME
DEWPT GRADIENT.

SECOND BAND OF WX TO THE SOUTH...MOVING NE...THINK THIS
MAY PUSH OTHER ACTIVITY A LITTLE...BUT MAY NOT BE A LOT
OF NET MOVEMENT NEXT 48 HRS...AS FLOW TO THE N AND E
GOES MORE EASTERLY...EVEN IF COLD FRONT DOES NOT GET
INTO PA.

THINK THAT A LITTLE COOL AIR AT REAL LOW LEVELS MAY WORK
IN E PA TUE...BUT FWC DATA LOOKS TOO COOL AND WET
...THINK BKN/OVC WITH SOME RW/TRW...AS ANOTHER WK VORT
BAND COMES IN.  MAIN BAND COMES IN BEHIND THIS ONE THIS
AFT...AFTER TIME OF MAX HEATING...SO THINGS MAY NOT BE THAT
BAD.  STILL A HARD FCST.  PIT...LET ME KNOW ON FFW...ONCE
YOU DECIDE...SO I CAN KEEP STATEMENTS ETC. SIMPLE...MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:07 PM EDTFlash Flood WarningCTPBlair2 hr
Jun 25, 8:15 PM EDTSevere Thunderstorm WarningCTPBlair60 min
Jun 25, 8:40 PM EDTFlash Flood WarningCTPFulton2 hr
Jun 25, 9:07 PM EDTFlash Flood WarningCTPBedford2 hr
Jun 26, 2:31 PM EDTSevere Thunderstorm WarningCTPSullivan59 min
Jun 26, 2:52 PM EDTFlash Flood WarningCTPSullivan3 hr
Jun 26, 3:18 PM EDTFlash Flood WarningCTPColumbia3 hr
Jun 26, 3:26 PM EDTFlash Flood WarningCTPLycoming3 hr
Jun 26, 3:43 PM EDTFlash Flood WarningCTPTioga3 hr
Jun 26, 5:01 PM EDTFlash Flood WarningCTPDauphin3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.